Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 531, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 22, 2011, 11:16 PM CDT for Cooke County, Montague County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2011, 11:16 PM CDT (04:16 UTC)
- Expired
- Oct 23, 2011, 12:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 122 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 22, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 14 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 11:08 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 22, 11:08 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1108 PM CDT SAT OCT 22 2011 .UPDATE... HAVE INCREASED POPS TO LIKELY IN THE SOUTHEAST AND EAST OVERNIGHT...AND ADJUSTED WINDS TO TRY TO MATCH THE COLD POOL A BIT BETTER. UPDATE OUT SHORTLY. 84 && .AVIATION... CONCERNS... TIMING OF EXPECTED MCS/BROKEN SQUALL LINE INTO METRO AIRPORTS AND WACO...ALONG WITH GUSTY WINDS/WIND SHIFTS AND ANY POTENTIAL FOR MVFR CIGS. SHORTWAVE MOVING SOUTHEAST ACROSS THE OK/TX PANHANDLES HAS BEEN IGNITING STORMS ACROSS CENTRAL/NORTHERN OK FOR PAST FEW HOURS. MOST MOVEMENT HAS BEEN EAST-SOUTHEAST...BUT EXPECT A MORE TRANSITION TO SOUTH-SOUTHEAST AFTER DARK WHEN A 30-40 KT LLJ ENSUES AND BEGINS TO FEED INTO WHAT WILL LIKELY BE A LINEAR MCS BY 03Z MOVING SOUTHEAST ACROSS CENTRAL/SOUTHERN OK. WE HAVE MOVED UP TIMING FOR VCTS/CB AT METRO AIRPORTS TO 04Z/11 PM... BUT HAVE MAINTAINED TEMPO MVFR GROUP BETWEEN 05Z-07Z PER LATEST HRRR/WRF FORECASTS. ALSO NOW INTRODUCING AN 08Z-11Z VCTS/CB GROUP AT WACO...AS IT LOOKS LIKE A GOOD COLD POOL WILL MAINTAIN SOME SCATTERED ACTIVITY FROM WACO AND POINTS EAST AROUND THIS TIME. AS FOR MVFR CIGS...OUR CONFIDENCE IS NOT VERY HIGH AFTER THE LACK OF STRATUS THIS PREVIOUS MORNING...BUT A FEW SOUNDINGS AND MOS GUIDANCES SHOW IT AFTER 09Z. WE THINK MIXING FROM COLD POOL MAY JUST ELIMINATE ANY THREAT FOR MVFR AFTER THE CONVECTION MOVES OUT BY 09Z...BUT WILL HOLD ON FOR A BIT LONGER. OTHERWISE...SOUTH FLOW AROUND 10 KTS WILL BECOME WEST-SOUTHWEST JUST IN BEHIND CONVECTION... THEN VEER NORTH-NORTHWEST AFTER SUNRISE OR 12Z. 05/ && .PREV UPDATE... .UPDATE... HAVE ISSUED COSMETIC GRID UPDATES...BUT PACKAGE STILL ON TRACK SO AM JUST GOING TO REFRESH THE WORDING. 84 && .PREV DISCUSSION... /ISSUED 326 PM CDT SAT OCT 22 2011/ SHORT WAVE ENERGY CONTINUES TO MOVE SOUTHEAST TOWARD NORTH TEXAS THIS AFTERNOON. WATER VAPOR IMAGES INDICATE FORCING HAS MADE IT AS FAR SOUTH AS THE TEXAS PANHANDLE AND NORTHERN OKLAHOMA AS OF 3 PM. WE EXPECT THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF OKLAHOMA THROUGH SUNSET AS LARGE SCALE LIFT INTERACTS WITH LOW LEVEL MOISTURE POOLED ALONG A WEAK WARM FRONT. THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE EVENING WITH INCREASING LARGE SCALE ASCENT...AS WELL AS LIFT ALONG A SOUTHWARD MOVING COLD FRONT. THE BEST THUNDERSTORM CHANCES FOR NORTH TEXAS WILL BE FROM MID EVENING THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE REGION. THERE WILL BE A POTENTIAL FOR SEVERE STORMS DUE TO DECENT INSTABILITY AND SHEAR. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. STORM CHANCES SHOULD END FROM NORTHWEST TO SOUTHEAST SUNDAY AS THE TROUGH AXIS MOVES EAST OF THE REGION AND MORE STABLE AIR MOVES IN BEHIND THE COLD FRONT. THE SHORT WAVE TROUGH WILL CONTINUE TO DEEPEN AS IT MOVES EAST OF THE MISSISSIPPI VALLEY SUNDAY NIGHT AND BRIEF RIDGING WILL SET UP OVER TEXAS. HOWEVER...THE RIDGE WILL QUICKLY DE-AMPLIFY MONDAY AS ANOTHER SYSTEM DEVELOPS ACROSS THE NORTHWEST UNITED STATES. THIS SYSTEM IS PROGGED TO DEEPEN OVER THE ROCKIES BY THE MIDDLE OF THE WEEK BRINGING SNOW TO PORTIONS OF COLORADO...NEW MEXICO AND EVEN THE TEXAS PANHANDLE. A STRONG LOW LEVEL WARM AIR ADVECTION PATTERN WILL SET UP OVER NORTH TEXAS IN RESPONSE TO THE APPROACHING SYSTEM AND WILL SET THE STAGE FOR ANOTHER RAIN EVENT THE SECOND HALF OF NEXT WEEK. THE BEST RAIN CHANCES FOR NORTH TEXAS SHOULD BE IN THE WEDNESDAY NIGHT/THURSDAY TIME FRAME. THE UPPER TROUGH WILL MOVE EAST OF THE STATE THURSDAY NIGHT AND MUCH DRIER AND COOLER AIR IS EXPECTED ACROSS NORTH TEXAS ON THE WEEKEND. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 82 59 86 66 / 70 10 0 5 5 WACO, TX 63 82 57 84 63 / 30 10 0 5 5 PARIS, TX 60 76 57 83 58 / 70 20 5 5 5 DENTON, TX 59 80 54 84 63 / 70 5 0 5 5 MCKINNEY, TX 60 78 54 82 60 / 70 10 0 5 10 DALLAS, TX 64 81 60 85 65 / 70 10 0 5 5 TERRELL, TX 62 78 56 82 62 / 70 20 0 5 10 CORSICANA, TX 63 81 59 85 64 / 60 20 0 5 5 TEMPLE, TX 62 85 58 88 62 / 20 20 0 5 5 MINERAL WELLS, TX 59 82 55 84 60 / 50 5 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Oct 22, 11:15 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1115 PM CDT SAT OCT 22 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240415- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1115 PM CDT SAT OCT 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...OVERNIGHT. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH A LINE OF STORMS MOVING INTO NORTH TEXAS OVERNIGHT. AREAS ALONG AND WEST OF INTERSTATE 35 AND 35 EAST CAN EXPECT A HIGHER SEVERE WEATHER POTENTIAL DUE TO HIGHER INSTABILITY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING INTO AREAS NORTH OF INTERSTATE 20 THROUGH MIDNIGHT...THEN MOVE SOUTH-SOUTHEAST THROUGH THE OVERNIGHT HOURS. AREAS FROM GAINESVILLE TO DALLAS TO SULPHUR SPRINGS AND NORTH OF THERE WILL HAVE THE BEST CHANCE FOR THUNDERSTORMS. AFTER 3 AM CDT...THUNDERSTORMS SHOULD EXHIBIT WEAKENING AS THEY ENTER A MORE STABLE ENVIRONMENT WITH WEAKER WIND SHEAR ALOFT THROUGH SUNRISE SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS WEDNESDAY AND THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...ESPECIALLY ALONG AND NORTH OF INTERSTATE 20 THROUGH 3 AM CDT.
In the hours before
Special weather statement, Oct 22, 11:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1103 PM CDT SAT OCT 22 2011
TXZ093-094-230430-
FANNIN TX-GRAYSON TX-
1103 PM CDT SAT OCT 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FANNIN COUNTY
NORTHERN GRAYSON COUNTY
AT 1102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF DENISON...MOVING EAST AT 10
MPH. ANOTHER STRONG STORM WAS ALSO LOCATED SOUTHWEST OF DURANT ALSO
MOVING SOUTHEAST TOWARDS NORTHWEST FANNIN COUNTY.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...DENISON...ECTOR...
KNOLLWOOD...POTTSBORO...SAVOY...SHERMAN...TOM BEAN...WHITESBORO...
WHITEWRIGHT AND EISENHOWER STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3395 9690 3386 9686 3388 9679 3383 9676
3385 9670 3392 9668 3389 9658 3384 9662
3382 9652 3378 9650 3379 9642 3370 9635
3371 9631 3377 9629 3376 9616 3345 9630
3365 9694 3396 9695
TIME...MOT...LOC 0402Z 284DEG 7KT 3382 9671
82/JLDSpecial weather statement, Oct 22, 11:06 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 PM CDT SAT OCT 22 2011
TXZ091-230430-
MONTAGUE TX-
1106 PM CDT SAT OCT 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MONTAGUE COUNTY
AT 1105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTHEAST
OF NOCONA TO 16 MILES NORTHWEST OF NOCONA...MOVING SOUTH AT 25 MPH.
THESE STORMS WILL REACH NORTHERN MONTAGUE COUNTY AROUND 1115 PM.
CITIES IN THE PATH OF THESE STORMS INCLUDE NOCONA...ST. JO AND
STONEBURG.
LARGE HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING.
LAT...LON 3395 9758 3391 9759 3390 9755 3392 9749
3363 9748 3364 9798 3389 9798 3389 9794
3386 9788 3386 9783 3392 9779 3395 9773
3397 9771 3399 9765
TIME...MOT...LOC 0405Z 354DEG 22KT 3406 9752 3393 9791
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 11:03 PM CDT | Special Weather Statement | FWD | Grayson | 27 min |
| Oct 22, 11:06 PM CDT | Special Weather Statement | FWD | Montague | 24 min |
| Oct 22, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 61 min |
| Oct 22, 11:57 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 63 min |
| Oct 23, 12:08 AM CDT | Special Weather Statement | FWD | Collin | 22 min |
| Oct 23, 12:24 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar, Rains | 66 min |
| Oct 23, 12:29 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 46 min |
| Oct 23, 12:32 AM CDT | Special Weather Statement | FWD | Montague | 28 min |
| Oct 23, 12:53 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 37 min |
| Oct 23, 1:11 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Rockwall | 49 min |
| Oct 23, 1:14 AM CDT | Special Weather Statement | FWD | Kaufman, Van Zandt | 31 min |
| Oct 23, 1:20 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 40 min |
| Oct 23, 1:42 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 48 min |
| Oct 23, 1:46 AM CDT | Special Weather Statement | FWD | Kaufman, Van Zandt | 29 min |
| Oct 23, 1:52 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 38 min |
| Oct 23, 1:58 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 47 min |
| Oct 23, 2:14 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 46 min |
| Oct 23, 2:19 AM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Oct 23, 2:22 AM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Oct 23, 2:45 AM CDT | Special Weather Statement | FWD | Henderson, Navarro | 30 min |
| Oct 23, 2:48 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 57 min |
| Oct 23, 2:58 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 47 min |
| Oct 23, 3:00 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 45 min |
| Oct 23, 3:18 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 42 min |
| Oct 23, 3:57 AM CDT | Areal Flood Advisory | FWD | Ellis, Navarro | 3 hr |
| Oct 23, 4:03 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Navarro | 27 min |
| Oct 23, 4:29 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Navarro | 31 min |
| Oct 23, 5:14 AM CDT | Special Weather Statement | FWD | Freestone, Limestone | 31 min |
| Oct 23, 5:42 AM CDT | Special Weather Statement | FWD | Limestone | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.